Alert archive / South Carolina / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 106, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jul 7, 2003, 2:47 PM EDT for Orangeburg County, South Carolina. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2003, 2:47 PM EDT (18:47 UTC)
- Expired
- Jul 7, 2003, 3:30 PM EDT
- In force
- 43 min
- Issued by
- NWS Columbia, SC
- Area
- Counties, with a storm outline in the text
County Orangeburg County, SC
The radar
The Columbia radar (KCAE), 101 km from the middle of the area, began a volume at 18:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 6.8 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2257 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 607 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
532
WUUS52 KCAE 071847
SVRCAE
SCC075-071930-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
247 PM EDT MON JUL 7 2003
THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN ORANGEBURG COUNTY IN CENTRAL SOUTH CAROLINA
* UNTIL 330 PM EDT.
* AT 237 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM OVER HOLLY HILL..MOVING NORTHEAST AT 15 MPH.
* SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
EAUTAWVILLE
THIS STORM WILL PRODUCE DAMAGING WINDS IN EXCESS OF 55 MPH AND DIME
SIZE HAIL.
LAT...LON 3330 8024 3326 8031 3329 8034 3325 8036
3336 8050 3345 8040 3345 8020
LCVLCMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 2:47 PM EDT, 0 minutes earlier.
Area forecast discussion, Jul 7, 2:47 PM EDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 247 PM EDT MON JUL 7 2003 DISC: 18Z SURFACE ANALYSIS SHOWS A WEAK TROF ALONG THE COAST AND ANOTHER ACROSS THE MTS/UPSTATE THIS AFTERNOON. 88D SHOWS BOTH AREAS HAVE BEEN FOCUS OF DEVELOPING SHRA/TSRA DEVELOPMENT...WITH AREAS IN BETWEEN BEGINNING TO FILL IN A BIT. MODELS IN GOOD AGREMEENT WITH OVERALL PATTERN TRENDS THROUGH THE FORECAST PERIOD. GFS/ETA SHOW MID/UPPER LEVEL RIDGE TO GRADUALLY SHIFT FROM OFF THE SE COAST WESTWARD ALONG THE GULF COAST THROUGH WEDNESDAY. THIS WILL ALLOW TROF TO DEVELOP ACROSS THE EAST/SOUTHEAST BY LATE WEEK. MESOETA/RUC BOTH SHOW S/W ENERGY TO MOVE SLOWLY THE AREA OVERNIGHT. WITH AMPLE MOISTURE...NICE DAYTIME HEATING ALONG WITH S/W...BELIEVE CURRENT ACTIVITY WILL INCREASE AND CONTINUE THROUGH THE EVENING HOURS. WOULD NOT BE SURPRISED TO SEE ACTIVITY LINGER AFTER MIDNIGHT. PW VALUES QUITE HIGH AND EXPECT STORMS TO PRODUCE LOCALLY HEAVY RAIN. THANKFULLY ENOUGH WIND ALOFT TO KEEP STORMS MOVING ALONG. DOES NOT APPEAR TO BE AS MUCH MOISTURE AROUND FOR TUESDAY AND WEDNESDAY ALONG WITH LITTLE UPPER SUPPORT...BUT SURFACE TROF REMAINS ACROSS THE AREA THROUGH THE PERIOD. WILL CONTINUE WITH A SLIGHT CHANCE/CHANCE FOR SHRA/TSRA FOR TUESDAY AND WEDNESDAY. AS FOR TEMPERATURES...GUIDANCE AND LOCAL EQUATIONS VERY SIMILAR AND WILL NOT DEVIATE FAR. EXTENDED...NEXT BEST CHANCE FOR RAIN WILL BE ASSOCIATED WITH COLD FRONT PASSING ACROSS THE AREA ON FRIDAY. TROFINESS DEVELOPING BY END OF THE WEEK WILL CONTINUE THROUGH EARLY NEXT WEEK. EXPECT TEMPERATURES TO REMAIN NEAR NORMAL THROUGH THE PD. FCSTID = 77 CAE 73 93 74 93 / 50 20 20 30 AGS 72 93 73 93 / 50 20 20 30 SSC 73 93 74 93 / 50 20 20 30 OGB 72 94 73 94 / 50 20 20 30 .CAE... GA...NONE. SC...NONE. LCV
Hazardous weather outlook, Jul 7, 6:34 AM EDT, 8 hours 13 minutes before
SCZ015-016-018-020>022-025>031-035>038-041-GAZ040-063>065- 077-071234- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 634 AM EDT MON JUL 07 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE... RIVER FLOODING CONTINUES ON THE CONGAREE AT CAROLINA EASTMAN. REFER TO FLOOD STATEMENT (FLSCAE) ISSUED BY THIS OFFICE AT 611 AM. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. TTH
Nearby
Severe Thunderstorm Warnings in South Carolina, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.